Almost every ENT, audiology practice, and hearing aid dispenser who claims to offer tinnitus treatment only offers one solution: hearing aids. While amplification may help some, only 50% of people living with tinnitus experience hearing loss that affects their understanding of speech, which means hearing aids are ineffective. At Sound Relief, we offer only evidence-based options like sound therapy and have seen countless patients experience life-changing results.
Medications, Prescription Drugs and Food Additives. Other external irritants that can cause tinnitus are over the counter medications and prescriptions. Even something as simple as aspirin can generate tinnitus. I have experienced this throughout my lifetime. I take aspirin only when I absolutely need it. Certain antibiotics and other prescription drugs are also known to cause tinnitus. Two very common ones that have shown to cause tinnitus are quinine and chloroquine which are in malaria medications. Certain diuretics and cancer medications can also cause tinnitus. Although not a drug, NutraSweet has been linked to tinnitus and a whole host of side effects in clinical studies.
Subjective tinnitus is the most common type and accounts for 95 percent of cases. Only you can hear it and it’s usually caused by exposure to excessive noise. It can appear suddenly and may last three months (acute) to 12 months (subacute), or longer. Subjective tinnitus is often accompanied by hearing loss due to hair cell nerve damage. The severity of symptoms varies from patient to patient, and largely depends on your reaction to the noise.
Exposure to loud noise. Loud noises, such as those from heavy equipment, chain saws and firearms, are common sources of noise-related hearing loss. Portable music devices, such as MP3 players or iPods, also can cause noise-related hearing loss if played loudly for long periods. Tinnitus caused by short-term exposure, such as attending a loud concert, usually goes away; both short- and long-term exposure to loud sound can cause permanent damage.
×